MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38480
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s027.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations via phone conversation "the physician's staff called the dm notifying her that an expired ptx was deployed in a patient.The device had been expired for two days.Note: the facility did not realize the device was expired until the physician was ready to deploy the device.The staff conveyed this information tot the physician; however the physician decided to go ahead and deploy the device.
 
Additional Manufacturer Narrative
Device evaluation the zisv6-35-125-6-80-ptx device of lot number c1622112 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review: prior to distribution zisv6-35-125-6-80-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-80-ptx of lot number c1622112 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1622112.It should be noted that the instructions for use (ifu0118-6) states the following: ¿¿do not use the stent after the use by date specified on the package.¿¿ there is evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause of user error was identified from the available information.From the description it is known that the device had expired two days prior to use.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report being submitted due to the investigation being completed on 12-apr-2021.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11307833
Report Number3001845648-2021-00082
Device Sequence Number1283917
Product Code NIU
UDI-Device Identifier10827002384801
UDI-Public(01)10827002384801(17)210107(10)C1622112
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2021
Device Model NumberG38480
Device Catalogue NumberZISV6-35-125-6-80-PTX
Device Lot NumberC1622112
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/09/2021
Event Location Hospital
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1